Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Gaylord, MI

May 15, 2007Montmorency County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 15, 2007, 1:05 AM EDT for Montmorency County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 1:05 AM EDT (05:05 UTC)
Expired
May 15, 2007, 1:44 AM EDT
In force
39 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Montmorency County, MI

The radar

The NCL Michigan radar (KAPX), 46 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 5.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 150505
SVRAPX
MIC119-150600-
/O.NEW.KAPX.SV.W.0006.070515T0505Z-070515T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
105 AM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 200 AM EDT

* AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF CLEAR LAKE
  STATE PARK...OR ABOUT 12 MILES EAST OF GAYLORD...MOVING EAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEAR LAKE STATE PARK...
  ATLANTA...
  LOCKWOOD LAKE...
  LONG LAKE...
  HILLMAN...
  ROYSTON...
  FLETCHER POND...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4520 8438 4487 8436 4487 8389 4519 8390

$$
2 follow-up statements
000 
WWUS34 KAPX 150522
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
122 AM EDT TUE MAY 15 2007

MIC119-150600-
/O.CON.KAPX.SV.W.0006.000000T0000Z-070515T0600Z/
MONTMORENCY MI-
122 AM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR MONTMORENCY COUNTY...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...MOVING EAST
AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOCKWOOD LAKE...
  HILLMAN...
  ROYSTON...
  FLETCHER POND...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4520 8438 4487 8436 4487 8389 4519 8390

$$
000 
WWUS34 KAPX 150544
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
144 AM EDT TUE MAY 15 2007

MIC119-150554-
/O.CAN.KAPX.SV.W.0006.000000T0000Z-070515T0600Z/
MONTMORENCY MI-
144 AM EDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR MONTMORENCY COUNTY IS
CANCELLED...

AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4520 8438 4487 8436 4487 8389 4519 8390

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:38 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 14, 10:38 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT MON MAY 14 2007

.UPDATE...SURFACE LOW CENTER HAS REACHED UPPER MICHIGAN LATE THIS
EVENING. ASSOCIATED WARM FRONT REMAINS JUST NORTH OF THE STRAITS
AREA...WITH STRONG TO ISOLD SEVERE TSRA DEVELOPING ALONG AND NORTH
OF THIS BOUNDARY. ASSOCIATED COLD FRONT EXTENDS FROM THE LOW THRU
CENTRAL WISCONSIN INTO NRN IOWA...WITH ADDITIONAL STRONG TO ISOLD
SEVERE TSRA DEVELOPING ALONG AND JUST SOUTH OF THIS BOUNDARY. NRN
LOWER MICHIGAN IS STILL MAINLY DRY AT THIS HOUR...WITH ONLY ISOLD
SHRA MOVING ALONG THE LAKE HURON SHORELINE NEAR ROGERS CITY.
CONVECTION IMPACTING ERN UPR MICHIGAN HAS SO FAR BEEN RELATIVELY
BENIGN. STRONGER UPSTREAM CONVECTION HAS TENDED TO DIMINISH IN
INTENSITY WITH EASTWARD PROGRESSION INTO A MORE STABLE AIRMASS AND
DRIER LOW LEVELS. SURFACE LOW CENTER WILL TRACK EAST THRU UPPER
MICHIGAN...PUSHING JUST EAST OF ANJ BY 12Z. COLD FRONT WILL LAY INTO
ERN UPR AND NW LOWER MICHIGAN OVERNIGHT. NMRS SHRA/TSRA ALONG AND
JUST AHEAD OF THE FRONT WILL SPREAD INTO THIS REGION. MAJORITY OF
CONVECTION SHOULD REMAIN SUBSEVERE DUE TO LIMITED INSTABILITY DUE TO
LOSS OF ANY DIURNAL COMPONENT AS WELL AS RESIDUAL MID LEVEL WARM AIR
AHEAD OF THE FRONT. 700 MB TEMPS DO COOL A FEW DEGREES OVERNIGHT
WHICH COULD AID IN A FEW STORMS REACHING MARGINAL SEVERE CRITERIA.
WITH STRONG WIND FIELDS BUT SMALL DIRECTIONAL SHEAR...LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY THREAT FROM ANY
STORMS THAT DO BECOME SEVERE.

&&

.AVIATION...ISSUED 717 PM
VFR CONDITIONS WILL PREVAIL THROUGH EARLY EVENING AT ALL THREE TAF
SITES...WITH ONLY BKN MID/HIGH CLOUD DRIFTING THROUGH THE AREA.
WINDS WILL REMAIN GUSTY ACROSS THE ENTIRE AREA...THOUGH PARTICULARLY
AROUND TVC WHICH RESIDES WELL SOUTH OF WARM FRONT LIFTING ACROSS
NORTHERN MICHIGAN. EXPECT BREEZY SOUTH/SOUTHWEST WINDS TO CONTINUE
OVERNIGHT...THOUGH WITH INCREASING LOW LEVEL JET...LOW LEVEL WIND
SHEAR IS AGAIN A CONCERN DESPITE GUSTY SURFACE FLOW...ESPECIALLY
WITH 40 KNOTS OF FLOW JUST 2000 FEET OFF THE SURFACE. A COLD FRONT
DROPPING SOUTH WILL BRING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS...BEGINNING LATE THIS EVENING AND CONTINUING INTO
TOMORROW MORNING. VFR CONDITIONS WILL PREDOMINATELY PREVAIL...THOUGH
LOCALIZED REDUCTIONS IN BOTH VSBY AND CIGS ARE EXPECTED NEAR
THUNDERSTORMS. PLENTIFUL LOW LEVEL MOISTURE BEHIND THE FRONT WILL
BRING A RETURN TO MVFR CEILINGS DURING TUESDAY MORNING AS SHOWERS
CONTINUE.

&&

.DISCUSSION...ISSUED 302 PM
A BUSY NIGHT STILL ON TAP. PLENTY OF SUNSHINE ACROSS THE FORECAST
AREA...PUSHING TEMPS WELL INTO THE 70S IN THE SW (WHERE THE SUN HAS
SHONE LONGEST)...AND THRU THE 60S ELSEWHERE. BUT OUR AIRMASS HERE IS
STILL MOISTURE AND INSTABILITY-DEPRIVED...AS SURFACE DEW POINTS ARE
ONLY SLOWLY RISING THRU THE 40S. HOWEVER...A MUCH RICHER AIRMASS WAS
JUST UPSTREAM...WITH 50S AND NEAR 60 DEWPOINTS WEST OF LAKE MI. AS
THIS AIRMASS GETS ADVECTED INTO THE REGION... SHOWERS AND
THUNDERSTORMS WILL REDEVELOP. PRECIP CHANCES AND SVR THREAT ARE THE
MAIN CONCERNS TONIGHT.

TONIGHT...LOW PRESSURE...NOW A BIT NW OF DULUTH MN...WILL MOVE EAST
THRU THE NIGHT AND BE A BIT EAST OF THE SAULT BY DAWN. ASSOCIATED
COLD FRONT WILL MAKE IT THRU ROUGHLY THE NW HALF OF THE FORECAST
AREA BY 12Z. UPSTREAM CONVECTION APPEARS ELEVATED TO THIS POINT...
THOUGH SURFACE BASED CONVECTION IS EXPECTED BETWEEN MQT/DLH/MSP OVER
THE NEXT SEVERAL HOURS. PER SPC OUTLOOKS AND DISCUSSIONS...THIS MAY
BE INITIALLY SUPERCELLULAR...WITH A TRANSITION TO MULTICELL WITH
EMBEDDED LINEAR FEATURES WITH TIME.

SURGE OF SOUPY 850MB AIR (DEW POINTS 10 TO 12C) ARRIVES IN
EASTERN UPPER MI AT AND AFTER 21Z. FROM THAT POINT ON...POTENTIAL
FOR STRONG/SVR CONVECTION EXISTS. ALREADY SOME SVR STORMS IN MQT
METRO AREA. STATIONARY FRONT REMAINS HUNG UP JUST SOUTH OF THE ST
MARYS RIVER VALLEY...WHERE ESE SURFACE WINDS PREVAIL...VS SOUTH
WINDS TO THE SOUTH. THANKS TO THE MARINE MODIFICATIONS OF THE LOW
LEVEL AIRMASS...SURFACE-BASED INSTABILITY SHOULD NEVER BE REALIZED
IN EASTERN UPPER. THIS IS A VERY GOOD THING...GIVEN THE AMOUNT OF
SHEAR AND THE PRESENCE OF THE FRONT.

AXIS OF ELEVATED INSTABILITY...WITH MUCAPES AROUND 1K J/KG...WILL
MAKE ONLY SLOW SE-WARD PROGRESS THRU THE NIGHT. THUS IT IS STILL
RATHER DOUBTFUL WHETHER PRECIP WILL MAKE IT TO THE SE ZONES BY DAWN.
WILL CARRY NUMEROUS STORMS IN EASTERN UPPER MI/STRAITS AREA IN THE
EVENING (WITH CHANCE SOUTHWARD TO APN/WATERS/WELLSTON). FOR
OVERNIGHT...WILL EXPAND NUMEROUS POPS SOUTHWARD TO CAD/GRAYLING/
APN...WITH CHANCE TO THE SOUTH. HWO WILL CONTINUE WILL MENTION A
CHANCE OF SVR ANYWHERE...AS BETTER ELEVATED INSTABILITY DOES MAKE TO
THE SOUTHERN ZONES BY DAWN (THOUGH OBVIOUSLY RISK IS MORE
CONDITIONAL THERE). MAIN SVR THREAT WILL BE HAIL...AS CONVECTION
WILL REMAIN ELEVATED. HOWEVER...WELL ORGANIZED BOW ECHOES COULD
BRING WIND DOWN (AIDED BY 40KT 850 WINDS AND 60KT 500MB WINDS)...
PARTICULARLY IN NORTHERN LOWER MI WHERE STABLE LOW LEVEL AIRMASS
WILL BE SOMEWHAT LESS DEEP.

ZOLTOWSKI

TUESDAY...COLD FRONT WILL PROGRESS SLOWLY ACROSS THE CWA AND WILL
STRETCH FROM THE SOUTHERN TIP OF LAKE MICHIGAN TO AROUND THE THUMB
AREA OF SOUTHEAST LOWER.  UPPER LEVEL DIVERGENCE COMBINED WITH
MODEST -DIV Q AND 850-700MB FGEN WILL SUPPORT WIDESPREAD PRECIP THAT
WILL MOVE FROM THE NORTHWEST TO SOUTHEAST THROUGH THE DAY.  SHOWERS
WILL BE OCCASIONALLY ACCOMPANIED BY RUMBLES OF THUNDER...ESPECIALLY
AHEAD OF THE FRONT MOSTLY ACROSS NORTHERN LOWER...WHERE THE LARGEST
INSTABILITY WILL RESIDE.  THIS INSTABILITY WILL NOT BE ALL THAT
GREAT...HOWEVER...WITH ELEVATED INSTABILITY TO START THE MORNING
BETWEEN 200-500 J/KG.  THE NAM SHOWS THAT SURFACE INSTABILITY
(500-900 J/KG) DOES DEVELOP OVER THE SE ZONES WHERE THE FRONT WILL
PASS THROUGH DURING THE EARLY AFTERNOON...BUT CERTAINLY DEPENDS UPON
HOW MUCH HEATING IS REALIZED. BELIEVE THAT CLOUD COVER WILL BE A
LIMITING FACTOR...ENOUGH TO KEEP ONLY A CHANCE OF THUNDER IN THE
GRIDS.   WITH THE LIMITED INSTABILITY...BELIEVE THE SEVERE CHANCES
ARE MINIMAL AS WELL AND MOSTLY CONFINED TO THE FAR SE COUNTIES WHERE
AN ISOLATED DAMAGING WIND OR LARGE HAIL EVENT MAY OCCUR.  DRIER
CONDITIONS WILL MOVE IN BEHIND THE FRONT...BUT WITH THE UPPER LEVEL
TROUGH MOVING IN...HAVE KEPT A CHANCE FOR A SHOWER ACROSS EASTERN
UPPER AND NORTHWEST LOWER THROUGH THE AFTERNOON.

TUESDAY NIGHT THROUGH WEDNESDAY...LINGERING SHOWERS MAY STILL IMPACT
THE FAR SE CWA DURING THE EVENING WHILE THE UPPER LEVEL TROUGH WILL
ROTATE ACROSS THE WESTERN GREAT LAKES.  PLENTY OF LOW TO MID LEVEL
MOISTURE WILL MOVE ITS WAY ACROSS THE AREA WHICH WILL PREVENT MUCH
CLEARING AND KEEP THE CLOUDS AROUND FOR MUCH OF THE NIGHT.  NAM
BRINGS IN CONSIDERABLY MORE MOISTURE THAN THE GFS...ESPECIALLY
ACROSS EASTERN UPPER WHERE A NAM SOUNDING SHOWS DRIZZLE IS
POSSIBLE.  THIS IS MOST LIKELY DUE TO CONVERGENCE ALONG A SHARP
SECONDARY 850MB TROUGH AXIS LEADING BACK TO THE SHORTWAVE WHICH WILL
BE DIVING ACROSS ONTARIO DURING THE NIGHT.  THE NAM SHOWS THIS
TROUGH MOVING ACROSS THE AREA OVERNIGHT...WHEREAS AS THE GFS AND THE
UKMET SHOW A BROADER TROUGH WHICH REMAINS NORTH OF THE AREA.  WILL
SIDE WITH THE DRIER SOLUTIONS AND KEEP THE REMAINING AREA OUTSIDE OF
THE SE CWA DRY FOR NOW.  SHORT WAVE AND ASSOCIATED MID-LEVEL COLD
POOL (500MB TEMPS BETWEEN -27 TO -30C) MOVES ACROSS THE GREAT LAKES
ON WEDNESDAY.  BROAD DEEP LAYER CYCLONIC FLOW AND STEEP 850-700MB
LAPSE RATES BETWEEN 7-8 C/KM COMBINED WITH DAY TIME HEATING SUPPORT A
WIDESPREAD STRATO-CU DECK WITH A CHANCE OF SHOWERS DEVELOPING DURING
PEAK HEATING MOSTLY IN THE AFTERNOON.  TEMPERATURES WILL BE ON THE
COOL SIDE RANGING FROM THE LOW TO MID 50S.

THURSDAY THROUGH MONDAY...MODELS ARE IN GOOD AGREEMENT OVER THIS
PERIOD IN GENERAL.  LARGE SCALE SUBSIDENCE OCCURS ON THURSDAY AS THE
UPPER LEVEL TROUGH DEPARTS TO THE EAST AND CANADIAN HIGH PRESSURE
SETTLES OVER THE GREAT LAKES.  EARLY MORNING CLOUDS LOOK TO DEPART
WHICH SHOULD LEAD TO MOSTLY SUNNY SKIES BY MID-MORNING.
TEMPERATURES STILL LOOK TO REMAIN ON THE COOL SIDE...HOWEVER...WITH
850MB TEMPERATURES IN THE LOW SINGLE DIGITS (LOW TO MID 60S HIGHS).
TEMPERATURES MODERATE GOING INTO FRIDAY AS RETURN FLOW KICKS IN WITH
THE SURFACE HIGH MIGRATING TO THE SE OF THE AREA.

MEANWHILE...ENERGY MOVING ACROSS HUDSON BAY WILL TRY TO DROP A COLD
FRONT ACROSS THE AREA ON SATURDAY.  NOT EXACTLY SURE HOW MUCH THIS
FRONT WILL IMPACT THE AREA WITHOUT MUCH UPPER LEVEL SUPPORT AND
BUILDING HEIGHTS OVER THE GREAT LAKES AHEAD OF PACIFIC ENERGY MOVING
INTO THE INTERMOUNTAIN WEST.  WILL INTRODUCE A CHANCE OF A RAIN
SHOWER ACROSS EASTERN UPPER AND A SLIGHT CHANCE OF A SHOWER ACROSS
NORTHERN LOWER.  THIS FRONT LOOKS TO WASH OUT OVER THE AREA ON
SUNDAY AS RETURN FLOW REESTABLISHES ITSELF...WHICH WILL HELP
INCREASE 850MB TEMPS IN THE LOW TEENS FOR MONDAY.

MPC

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 14, 10:53 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1053 PM EDT MON MAY 14 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-151000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1053 PM EDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...OVERNIGHT

SHOWERS AND THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN AND THE
STRAITS AREA WILL EXPAND SOUTHWARD INTO MUCH OF NORTHERN LOWER
MICHIGAN OVERNIGHT. A FEW OF THESE STORMS COULD BE SEVERE...
PRODUCING HAIL AS LARGE AS A QUARTER...AND A FEW WIND GUSTS TO 60
MPH. SEVERE STORMS ARE POSSIBLE ACROSS ALL OF NORTHERN
MICHIGAN...THOUGH THE BEST CHANCE IS NEAR AND NORTH OF A LINE FROM
MANISTEE TO GRAYLING TO ALPENA...INCLUDING EASTERN UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS
OF EASTERN UPPER...AND ALL OF NORTHERN LOWER TUESDAY. THERE IS A
SMALL CHANCE THAT A FEW STORMS MAY BECOME SEVERE IN NORTHERN LOWER
MICHIGAN. SEVERE STORMS WILL BE POSSIBLE IN THE MORNING THROUGH MID
AFTERNOON. ANY SEVERE STORMS COULD WIND GUSTS TO 60 MPH...AND HAIL
AS LARGE AS PENNIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

JZ

In the hours before

Local storm report, May 15, 12:52 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1252 AM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND GST     KEWADIN                 44.93N 85.37W
05/15/2007  E60 MPH          ANTRIM             MI   TRAINED SPOTTER

            SLIDE BLEW OFF PLAYSET IN BACKYARD AND NUMEROUS TREE
            BRANCHES DOWN.

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 11:55 PM EDTSpecial Marine WarningAPX46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.